Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What could be causing pain in bottom of stomach and nausea?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
Hello my name is XXXXXXX and I want it to ask what can be causing pain in my left bottom side of my stomach?..I have been having nausea I get pain constantly and more when I'm ready to go to sleep
Posted Tue, 18 Sep 2012 in Abdominal Pain
Answered by Dr. Enrique Molina 1 hour later


Thanks for the query.

Abdominal pain is very broad - and not too many details are provided. I don't know what you call "left bottom side of your stomach", is that right below your left ribcage? Or the middle of your upper abdomen?

Since you have nausea it could definitely related something affecting your stomach (like a stomach ulcer, gastritis, etc), however other organs that are also around that area could be causing it. Like it could be your pancreas (e.g. if you drink a lot of alcohol, or have a stone in your biliary tree or pancreas); however as pancreas pain is usually more acute and severe and I can't relate the pain to the fact that you are going to sleep except for the fact that lying flat may worsen reflux symptoms or pancreatic pain.

Therefore a detailed abdominal examination, ultrasound examination and or upper GI endoscopy are warranted to identify the true cause of pain.

Hope this gives a broad view of what you could be having. I will be available for more comments if you can provide additional details and investigation reports.

Above answer was peer-reviewed by
Follow-up: What could be causing pain in bottom of stomach and nausea? 4 hours later
Thanks for that answer and earlier I went to go pee and my pee started to have some wear smell it kinda stinck..and there is times my left side nomes...and yea I kinda drink to much I started when I was 13 and now I'm 21 I been married for 2 years I kinda slow down bt I still drink pretty much
Answered by Dr. Enrique Molina 10 hours later
I believe you should attempt and significantly reduce and if possible stop alcohol consumption and see if the pain is reversible. Alcohol has many toxic effects in the body particularly the liver, pancreas and stomach (which can lead to cirrhosis, chronic pancreatitis and gastritis respectively).
The urine might be related to an Urinary tract infections can also cause abdominal discomfort, but it is usually in the mid-lower abdomen.
Hope that helps. Let me know if can assist you with any other comments.
best regards.
Above answer was peer-reviewed by
Follow-up: What could be causing pain in bottom of stomach and nausea? 13 hours later
Thanks for your help! the pain get a little bet down but still feel like sorenest...i read on google it can be colon cancer can that be posible??...oh and my wife norest that I been sleeping a lot two and I do feel tired a lot and I don't do nothing all day!
Answered by Dr. Enrique Molina 10 hours later
Hello again XXXXXXX
Colon cancer is always a possibility, however usually you get blood in stool (at least microscopically). If you are over 50 years old you should get a screening colonoscopy. If you have a first degree relative with a history of colon cancer then you should get a colonoscopy earlier that that.
Being tired could be from multiple reasons, I would start by getting routine bloodwork at your doctor's office, and make sure you are not anemic which can make you feel tired. Alcohol can make you feel tired, so again I want to emphasize that you should decrease your alcohol consumption.
Take care, hope you feel better. Let me know if I answered all your questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor